What is a large purple spot on the head of my penis?
User rating for this question
the head of my penis has been increasingly sensitive over the last few months. I have had the same partner for 5 years. We have not had more or different sexual relations than usual. now suddenly i have a large purple almost black large spot on the head of my penis. i am not circumcised. What could this be? my partner had a yeast infection when the sensitivity started, and I thought it had been cleared up. I am a type 2 diabetic as well.
Posted Fri, 28 Feb 2014 in General Health
Answered by Dr. Charu Bansal 56 minutes later
Brief Answer: Lichen planus, psoriasis, herpes Detailed Answer: Hello dear, welcome to healthcaremagic. I am Dr. Charu. I will try my best to solve your query. I understood your concern for such discoloration on head of penis. Such purplish to blackish discoloration of penis head can be due to number of conditions: 1) Lichen planus: It is usually itchy. May or may not be associated with itchy purple raised lesions on other body sites , most commonly wrists, lower back. Oral mucosa may also be involved. 2) Psoriasis : usually asymptomatic. it has rather reddish hue. 3)Herpes simplex infection : usually associated with burning sensation or increased sensitivity of the part. Lesions are fluid filled to start with or sometimes erosions are seen. By your description, its most likely going in favor of lichen planus. If possible for you, kindly send me a pic of the lesions so that it can be visualized and diagnosis can be confirmed. Lichen planus is not a communicable disease, so if it is there, you need to worry for any cross infection. But need to be sure before starting any treatment. Kindly reply to my questions and send a pic so that i can advice you further. Thanx
Follow-up: What is a large purple spot on the head of my penis? 1 hour later
Thank you I have uploaded a picture ( hopefully correctly to my file). I am East Indian so I am a medium brown color of skin and the patch looks darker (purple or grey) to me against my skin tone . Thank you Also, it looks almost like a dark bruise. I it is not raised or painful. Although it has been quite sensitive. Especially during sex
Answered by Dr. Charu Bansal 1 hour later
Brief Answer: Fixed Drug Eruption Detailed Answer: Hello dear, Welcome again. I saw the pic of the lesion. It seems to be Fixed drug eruption (FDE) Fixed drug eruption is an adverse reaction to some drugs like pain killers or antibiotics especially. It usually occurs within a week of taking drugs but can occur within 1 month also. You did not give any history of recent drug intake, so i did not mention it earlier. But your lesion is fully going in favor of FDE. This is the typical presentation. I usually prescribe topical cream containing combination of antibiotic and mild steroid like flutibact cream to be applied twice daily over the lesion. I also would add antihistamines like tab levocetrizine or allegra based on the need. Topical cream suggested above may be available over the counter; please check with your pharmacist however the oral drug is a prescription based medicine at most locations. i hope i solved your query. If you do not have further query , you may please close the discussion and rate it.